Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 1, 2020, 8:04 PM EDT for Hunterdon County, Somerset County, New Jersey. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2020, 8:04 PM EDT (00:04 UTC)
- Expired
- Jul 1, 2020, 9:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Hunterdon County, NJ, Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 73 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 725 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894
WWUS81 KPHI 020004
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
804 PM EDT Wed Jul 1 2020
NJZ007>010-012-015-PAZ062-105-106-020100-
Morris-Hunterdon-Somerset-Middlesex-Warren-Mercer-Lower Bucks-Upper
Bucks-Northampton-
804 PM EDT Wed Jul 1 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MORRIS...
HUNTERDON...SOUTHWESTERN WARREN...NORTHWESTERN MERCER...SOMERSET...
NORTHERN MIDDLESEX...CENTRAL BUCKS AND SOUTH CENTRAL NORTHAMPTON
COUNTIES...
At 803 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Mendham to near Frenchtown. Movement was
southeast at 15 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
New Brunswick, Somerville, Somerset, Edison, East Brunswick,
Bridgewater, South Brunswick, North Brunswick, Ewing, Middlesex,
Princeton, Bound Brook, Manville, Byram, Mendham, Flemington,
Tinicum, High Bridge, Clinton and Pennington.
This includes the following highways...
New Jersey Turnpike between exits 10 and 11.
Interstate 78 in New Jersey near mile marker 2, and between mile
markers 6 and 42.
Interstate 295 in New Jersey between mile markers 73 and 75.
Interstate 287 in New Jersey between mile markers 0 and 32.
Garden State Parkway between mile markers 126 and 130.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4050 7427 4020 7501 4061 7528 4085 7459
4069 7444 4067 7446 4066 7445 4067 7443
4065 7441 4060 7445 4060 7436
TIME...MOT...LOC 0003Z 334DEG 15KT 4075 7462 4055 7499
$$
MeolaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:40 PM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 1, 3:40 PM EDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 340 PM EDT Wed Jul 1 2020 .SYNOPSIS... A large low over the northeastern U.S. is expected to slide southeastward through Friday. A cold front approaching from the northeast is anticipated to pass through our region Friday evening. High pressure is forecast to nose into New Jersey, eastern Pennsylvania, Delaware and northeastern Maryland from the northeast and east for Saturday and Sunday. A trough is expected to approach the region early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A somewhat busy afternoon with multiple convective cells producing heavy rainfall and also some small hail. The latest LSRs have all the significant reports received. A soaker near Milford DE produced 4.96 inches of rain earlier. The cells are being triggered by several shortwaves rotating through the trough off the New England / Middle Atlantic region. The activity will continue for the next few hours and then diminish with the loss of daytime heating. After partly to mostly cloudy skies this evening, skies will become mostly clear after midnight. Areas of fog are possible where rains fell today. Lows will be in the low/mid 60s across the N/Central areas and mid/upper 60s for Srn NJ/Philly metro and Delmarva. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... Weak upper ridging across the Middle Atlantic Thursday will bring somewhat drier air across the area along with subtle subsidence. Overall, this will result in a fair weather day with temperatures that will be a bit above normal for early July. Highs will be in the mid/upper 80s for most areas with a couple low 90s possible. The dew points will not be excessively uncomfortable, mostly in the low/mid 60s during the afternoon. The 12Z/Operational NAM is showing some late-day showers across the wrn areas, but for now this looks overdone so we will disregard it. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... Weak upper ridging across the Middle Atlantic Thursday will bring somewhat drier air across the area along with subtle subsidence. Overall, this will result in a fair weather day with temperatures that will be a bit above normal for early July. Highs will be in the mid/upper 80s for most areas with a couple low 90s possible. The dew points will not be excessively uncomfortable, mostly in the low/mid 60s during the afternoon. The 12Z/Operational NAM is showing some late-day showers across the wrn areas, but for now this looks overdone so we will disregard it. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR mostly outside of scattered showers and tstms at the terminals. Later tonight, some fog is possible at the TAF sites where it rained today (KABE) and probably (KMIV.KACY). Light N winds then NW by dawn. Medium confid. Thursday...VFR expected with mostly SKC early then sct-bkn by afternoon. NW winds 5 to 10 knots. Medium confid. Outlook... Thursday night through Saturday...Mostly VFR conditions, though localized MVFR conditions with low clouds on the overnight periods, and there are some chances for mostly afternoon and evening showers and storms. Low confidence. Saturday night...Mainly VFR. Variable wind 6 knots or less. Moderate confidence. Sunday and Monday...Mainly VFR. A chance of mostly afternoon and evening showers and thunderstorms. Southeast to south wind 5 to 10 knots. Moderate confidence. && .MARINE... Conditions will remain below SCA criteria tonight for the waters. Scattered showers and thunderstorms will continue into the evening before diminishing. Winds will be mostly light overnight and then turn to the west or northwest around dawn. Winds and seas locally higher in and near tstms. Outlook... Friday through Monday...winds and seas should stay below SCA criteria, though Rip Currents... Today...Moderate Tomorrow...Low probably. && .TIDES/COASTAL FLOODING... We are coming up on a full moon this weekend and the level of the astronomical high tides will continue to rise through that time. The evening high tides are over a foot higher than those in the morning. We may begin to see some spotty minor flooding along the coasts of New Jersey and Delaware on Thursday evening. A developing east to northeast wind for late Friday into Saturday may cause somewhat more widespread minor flooding around the evening high tides on both days. The minor flooding could work its way up Delaware Bay and into the tidal Delaware River, as well. We are not anticipating any issues with the morning high tides. We will continue to monitor trends over the coming days. We are not expecting any tidal flooding on the upper eastern shore of Chesapeake Bay. && .EQUIPMENT... The NOAA Weather Radio All Hazards broadcast from Hibernia Park, PA (WNG704) remains off the air until further notice due to damage to the antenna during the June 3 Derecho. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Johnson Near Term...O'Hara Short Term...O'Hara Long Term...Iovino/Johnson Aviation...Johnson/O'Hara Marine...Johnson/O'Hara Tides/Coastal Flooding... Equipment...
Hazardous weather outlook, Jul 1, 3:53 PM EDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 353 PM EDT Wed Jul 1 2020 DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-015>019-021-PAZ054- 055-060>062-070-071-101>106-022000- New Castle-Kent-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex- Warren-Morris-Hunterdon-Somerset-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Cumberland-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 353 PM EDT Wed Jul 1 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ014-025-026-022000- Eastern Monmouth-Coastal Atlantic-Coastal Ocean- 353 PM EDT Wed Jul 1 2020 This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. There is a moderate risk for the development of dangerous rip currents today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Minor coastal flooding is possible with the high tide on Friday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-022000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 353 PM EDT Wed Jul 1 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ003-004-NJZ012-013-020-022>024-027-022000- Inland Sussex-Delaware Beaches-Middlesex-Western Monmouth-Ocean- Atlantic-Cape May-Atlantic Coastal Cape May-Southeastern Burlington- 353 PM EDT Wed Jul 1 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Minor coastal flooding is possible with the high tide on Friday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 1, 7:04 PM EDT, 1 hour before
Special Weather Statement National Weather Service Mount Holly NJ 704 PM EDT Wed Jul 1 2020 DEZ002-003-012345- Inland Sussex-Kent- 704 PM EDT Wed Jul 1 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SUSSEX AND SOUTHERN KENT COUNTIES... At 704 PM EDT, a strong thunderstorm was located over Viola, or 8 miles south of Dover, moving south at 20 mph. Wind gusts up to 40 mph and pea size hail are possible with this storm. Locations impacted include... Dover, Milford, Harrington, Camden, Bowers, Woodside, Viola, Rising Sun-Lebanon, Rising Sun, Dover Base Housing, Big Stone Beach, Andrewsville, Felton, Frederica, Houston, Magnolia, Farmington, Riverview, Woodside East and Highland Acres. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3909 7565 3914 7539 3886 7524 3883 7570 TIME...MOT...LOC 2304Z 343DEG 17KT 3904 7555 Gorse
Local storm report, Jul 1, 7:05 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
705 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL BRIDGEWATER 40.59N 74.63W
07/01/2020 E0.25 INCH SOMERSET NJ TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN BRIDGEWATER.
&&
MEOLASpecial weather statement, Jul 1, 7:06 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
706 PM EDT Wed Jul 1 2020
NJZ010-012330-
Somerset-
706 PM EDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SOMERSET COUNTY...
At 706 PM EDT, a strong thunderstorm was located over Somerville,
moving southwest at 10 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Somerville, Bridgewater, Bound Brook, Manville, Millstone, Flagtown,
Belle Mead, Martinsville, Kendall Park, Raritan and South Bound
Brook.
This includes the following highways...
Interstate 78 in New Jersey between mile markers 29 and 31.
Interstate 287 in New Jersey between mile markers 12 and 21.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4044 7454 4042 7458 4040 7459 4043 7475
4046 7477 4065 7468 4062 7453
TIME...MOT...LOC 2306Z 033DEG 8KT 4057 7462
GorseLocal storm report, Jul 1, 7:09 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
709 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 2 SW LYONS 40.65N 74.59W
07/01/2020 E0.25 INCH SOMERSET NJ PUBLIC
PEA SIZE HAIL REPORTED IN LIBERTY CORNER.
&&
MEOLASpecial weather statement, Jul 1, 7:46 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
746 PM EDT Wed Jul 1 2020
DEZ002-003-MDZ020-020045-
Inland Sussex-Kent-Caroline-
746 PM EDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SUSSEX...
SOUTHWESTERN KENT AND SOUTHEASTERN CAROLINE COUNTIES...
At 745 PM EDT, a strong thunderstorm was located over Andrewsville,
or 18 miles northwest of Georgetown, moving south at 15 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Seaford, Harrington, Federalsburg, Bridgeville, Agner, Smithville,
Andrewsville, Blades, Greenwood, Houston and Farmington.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3865 7571 3869 7577 3868 7580 3870 7580
3870 7584 3893 7573 3893 7550 3861 7545
3861 7571
TIME...MOT...LOC 2345Z 359DEG 14KT 3886 7565
MeolaSpecial weather statement, Jul 1, 8:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
804 PM EDT Wed Jul 1 2020
NJZ007>010-012-015-PAZ062-105-106-020100-
Morris-Hunterdon-Somerset-Middlesex-Warren-Mercer-Lower Bucks-Upper
Bucks-Northampton-
804 PM EDT Wed Jul 1 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MORRIS...
HUNTERDON...SOUTHWESTERN WARREN...NORTHWESTERN MERCER...SOMERSET...
NORTHERN MIDDLESEX...CENTRAL BUCKS AND SOUTH CENTRAL NORTHAMPTON
COUNTIES...
At 803 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Mendham to near Frenchtown. Movement was
southeast at 15 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
New Brunswick, Somerville, Somerset, Edison, East Brunswick,
Bridgewater, South Brunswick, North Brunswick, Ewing, Middlesex,
Princeton, Bound Brook, Manville, Byram, Mendham, Flemington,
Tinicum, High Bridge, Clinton and Pennington.
This includes the following highways...
New Jersey Turnpike between exits 10 and 11.
Interstate 78 in New Jersey near mile marker 2, and between mile
markers 6 and 42.
Interstate 295 in New Jersey between mile markers 73 and 75.
Interstate 287 in New Jersey between mile markers 0 and 32.
Garden State Parkway between mile markers 126 and 130.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4050 7427 4020 7501 4061 7528 4085 7459
4069 7444 4067 7446 4066 7445 4067 7443
4065 7441 4060 7445 4060 7436
TIME...MOT...LOC 0003Z 334DEG 15KT 4075 7462 4055 7499
MeolaNearby
Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.